lamictal question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 8/19/2007 6:51 PM (GMT -7)   
i was wondering if the rash that some people get while taking lamictal itches. and if anyone has gotten it if they could describe what it looks like. i have these little bumps on my arms and legs and stomach. there's not that many of them. so i dont know if its just a heat rash type thing or if its from the lamictal. any help with this would be very appreciated.
I have bipolar disorder, panic attacks w/agoraphobia, social anxiety, diabetes, asthma, and high blood pressure.
 
~ Life is short but I am not. ~


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/19/2007 7:32 PM (GMT -7)   
It's called Stevens-Johnson Syndrome, but while that is the most well know rash associated with Lamictal, there are many other rashes that occur with the medication, all mild, so I wouldn't panic. If you google it I'm sure you'll come up with a dozen gory pictures but I think I'd call my doctor or pharmacist. I got hives with lamictal and had to discontinue. It was no big deal. Usually with a rash they have you discontinue the med because theres no way to tell which rash will progress to SJS.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/20/2007 2:59 AM (GMT -7)   
Jersey,

I too was on Lamictal for about 2 years in the past, and had various rashes/hives at diff. times, but not SJS. I was told by my pdoc that it usually occurs within the first few weeks of being on it. The rashes/hives usually went away over time. I too panicked, and looked online for the SJS rash, and as Ellie stated there were very gory pictures. If it continues to get bothersome or gets worse, I would contact you pdoc or a pharmacy about it.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 8/20/2007 9:36 AM (GMT -7)   
thank you for your responses. i feel a little better about it. and this morning its not as bad as it was yesterday. it may have just been because i got hot yesterday. but you put my mind at ease and i feel better. so thanks again.
I have bipolar disorder, panic attacks w/agoraphobia, social anxiety, diabetes, asthma, and high blood pressure.
 
~ Life is short but I am not. ~


Heartnxs
New Member


Date Joined Aug 2007
Total Posts : 5
   Posted 8/24/2007 3:39 PM (GMT -7)   
my experience with the steven johnson syndrome is that it is very very severe and even life threatening. My aunt got it and it appear that she was burning from the inside out. huge bloody looking areas and would peel all over her body. she had to go to UC to get a dx which was finally determined by a medical student. I think if you had this syndrome you would know it.

STEPHYNEGRIL
New Member


Date Joined Aug 2007
Total Posts : 1
   Posted 8/26/2007 6:18 PM (GMT -7)   
I have been on Lamictal for 6 months...last week I noticed small red bumps on my torso. I called my doc and he had me come in. He said it was HIGHLY unusual to get a rash so far into treatment. He said most cases happen in the first month or two. He thought the rash could be an allergy and told me to take 25mg of benadryl at night for 4 nights and that could weed out it being the lamictal. I did and nothing changed. I was told to call him immediately if it got worse. Well it hasn't. BUT I am going to follow up with him on Monday. My red spots are like the size of the tip of a pencil. Mine do not itch. However, a couple times I felt it tingle/burn slightly. We'll see.

sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 8/29/2007 10:03 PM (GMT -7)   
You probably dont need to worry. To be safe of course you should consult your docter :)

I have been on lamictal for 8 weeks now. I have not seen any rashes, other than obvious sun burn, that got worried a lil at first, paranoia will destroy ya..

Sometimes previous to taking the med as well as on the med I get red spots on my hand between on my hand between my thumg and finger. They could never tell me what it was, but sometimes it would just dissapear in a matter of minutes. Its weird but its been happening for about 3 years now, I also have crhons.

Anyhoo. . I hope your doing well with the lamictal ? Right now im on 150mg Lamictal, 75mg Imiprimene and 10mg Lexipro. . . A good coktail.

Keep well :)
im a professional... on an amateur level !

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:03 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
245 Guest(s), 9 Registered Member(s) are currently online.  Details
Tnmproject, 0311, depressionexam, robby vieira, gitane44, Purgatory, ShinytopPC, Stetsonva, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer